Nosocomial diarrhea and Clostridium Difficile associated diarrhea in a Turkish University Hospital.


Ergen E. K. , Akalin H., Yilmaz E., Sinirtas M., Alver O., Heper Y., ...More

Medecine et maladies infectieuses, vol.39, no.6, pp.382-7, 2009 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 39 Issue: 6
  • Publication Date: 2009
  • Doi Number: 10.1016/j.medmal.2009.02.001
  • Journal Name: Medecine et maladies infectieuses
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.382-7
  • Keywords: Nosocomial diarrhea, Clostridium difficile-associated diarrhea, Clostridium difficile, ARBITRARILY PRIMED PCR, RISK-FACTORS, TOXIN PRODUCTION, NORTH-AMERICA, OUTBREAK, DISEASE, EPIDEMIOLOGY, DIAGNOSIS, GASTROENTERITIS, PREVALENCE

Abstract

Background. - Clostridium difficile (C. difficile) is a well-established cause of nosocomial diarrhea. The aim of our study was to define the incidence of nosocomial diarrhea in our hospital and to determine the role of C. difficile. Additionally, the risk factors for nosocomial diarrhea and Clostridium difficile associated diarrhea (CDAD) were investigated.